summaryrefslogtreecommitdiff
path: root/posts/antihistamines.mdwn
blob: b811ee8ba419a6a3702ef170ad03292846e44dab (plain)
1
2
3
4
5
6
7
8
9
10
11
12
13
14
15
16
17
18
19
20
21
22
23
24
25
26
27
28
29
30
31
[[!meta title="Dear Lazyweb…"]]
[[!meta author="Daniel Silverstone"]]
[[!meta date="2009-07-02 09:45:38 +0100"]]
[[!tag life]]

I am currently stuck taking four times the suggested daily dose of
**two** anti-histamines in order to combat my body and its reaction to
plants having sex all around me.

I am taking two 10mg
[Loratadine](http://en.wikipedia.org/wiki/Loratadine) tablets, and two
10mg [Cetirizine Hydrochloride](http://en.wikipedia.org/wiki/Cetirizine)
tablets, twice daily. This is effectively four times the recommended
dose of twice as many anti-histamines as I should need.

I wasn’t this bad last year, but the year before was similar.
Irritatingly, once the drugs kick in (45 minutes to an hour after
taking) my runny nose, itchy/burny eyes, slight dopeyness induced by
feeling crap, etc. all fade away. Yesterday I needed my second dose a
mere 8 hours after the first, but I didn’t need to re-dose until this
morning after that.

I guess what I’m asking is — what is the expected side-effects of taking
such a high dose of antihistamines. Do any of you out there have to take
such high doses, have you seen a doctor about this? All I expect a
doctor to do is to either supply me more loratadine on prescription
(which is of dubious value unless I get a **lot** given prescription
charges in the UK), or to try me on a nasal spray, which tend to induce
nosebleeds for me. If you’ve found other ways to cope, I’m interested.
Otherwise I guess I’ll make an appointment to see the doctor in the next
week or so.